Dynamic homogenization in periodic fibre reinforced media. Quasi-static limit for SH waves.

Parnell, William J and Abrahams, I David (2005) Dynamic homogenization in periodic fibre reinforced media. Quasi-static limit for SH waves. Wave Motion, 43 (6). pp. 474-498. ISSN 0165-2125 (In Press)

[img] PDF
Dynamic_Homogenization.pdf
Restricted to Repository staff only

Download (498kB)
Official URL: http://www.sciencedirect.com/science?_ob=Publicati...

Abstract

The effective response of a periodic fibre reinforced material to SH wave propagation is studied using the method of asymptotic homogenization, complex variable theory and multipole expansions. The quasi-static limit of the effective properties is calculated when the wavelength is much longer than the defining lengthscale of the microstructure. The method developed allows the determination of the elastic properties in the most general (monoclinic) fibre reinforced media and the resulting expressions for the effective moduli are concise. The method is therefore both more general and provides neater closed form solutions than extant methods. Results are shown to be excellent even for very high volume fractions of fibres.

Item Type: Article
Uncontrolled Keywords: Asymptotic homogenization; SH waves; Quasi-statics; Monoclinic composites
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 35 Partial differential equations
MSC 2010, the AMS's Mathematics Subject Classification > 74 Mechanics of deformable solids
Depositing User: Dr William J Parnell
Date Deposited: 10 Jan 2007
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/185

Actions (login required)

View Item View Item